MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL XTRA BOWL SET X/125; APPARATUS, AUTOTRANSFUSION

SORIN GROUP ITALIA SRL XTRA BOWL SET X/125; APPARATUS, AUTOTRANSFUSION
Model Number BOWL SET X/125
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
Sorin group italia has received a report that, during a procedure, the xtra centrifuge bowl exploded at the start of blood processing.Part of the patient blood could be recovered and transfused to the patient.Patient blood was sprayed in the operating room and on person of the medical team.There is no report of any patient/user injury.
 
Additional Manufacturer Narrative
Patient information were not provided.H.10.Sorin group italia manufactures the xtra bowl set x/125.The incident occurred in france.According to the review of previous similar events, ats bowl leak/breakage is associated to a sudden increase of pressure in the ats bowl.The most probable contributing factors of the pressure increase are: unintentional and accidental occlusion the waste line included in the bowl set (user error), unintentional and accidental operating error during the emptying phase or during the replacement of the ats waste bag included in the bowl set (user error), sudden formation of blood clots inside the ats bowl that causes the clogging the ats bowl outlet.The blood clot formation is generally related to the condition of the collected blood (i.E: prone to clot) or to inadequate anticoagulant dosage.Investigation of the specific event is on-going.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
Verification of manufacturing records confirmed that involved lot of bowl set (2212100018) was released as conform according to specifications.Analysis of complaints database revealed no other similar cases notified for batch concerned.According to livanova erp (sap), the last preventive maintenance on the complained equipment (sn (b)(6)) was done on 17 november 2022.All test were successfully passed.No visual evidence of reported bowl burst and contamination of xtra centrifuge plate/housing was made available.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
XTRA BOWL SET X/125
Common Device Name
APPARATUS, AUTOTRANSFUSION
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola
Manufacturer (Section G)
SORIN GROUP ITALIA
strada statale 12 nord, 86
mirandola 41037
IT   41037
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key16992329
Report Number9680841-2023-00018
Device Sequence Number3479429
Product Code CAC
UDI-Device Identifier08033178110020
UDI-Public(01)08033178110020(17)251209(10)2212100018(240)04251
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101586
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2025
Device Model NumberBOWL SET X/125
Device Catalogue Number04251
Device Lot Number2212100018
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer06/30/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown